Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 198, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 17, 2006, 4:43 PM CDT for Logan County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2006, 4:43 PM CDT (21:43 UTC)
- Expired
- Jun 17, 2006, 5:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Logan County, IL
The radar
The Lincoln radar (KILX), 4 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:00 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 17, 3:00 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT SAT JUN 17 2006 .DISCUSSION... MODELS AGAIN VERY SIMILAR IN THE SHORT TERM AND ALL SHORT TERM MODELS CONTINUE TO ADVERTISE A COUPLE OF PERIODS OF THUNDERSTORMS. FIRST PERIOD IS COMING THROUGH TONIGHT WHILE THE SECOND ONE WILL COME THROUGH TOMORROW. HOWEVER..MODELS SO STRUGGLE WITH SOME CONVECTIVE FEEDBACK...BUT FOR THE MOST PART THEY LOOK FINE. SO IN THE SHORT TERM A BLEND IS BEST. IN THE LONG TERM...A GFS/ECMWF CONTINUES TO LOOK BEST...AT LEAST FOR THE DAYS 3-4. FURTHER OUT...PREFERENCES IS STILL WITH THE ECMWF. SHORT TERM...TONIGHT THROUGH TUESDAY... FIRST MID LEVEL WAVE IS MOVING INTO THE AREA NOW AND SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON IN ASSOCIATION WITH IT. STRONG LOW LVL WINDS OF UP TO 40 KTS HAVE AIDED IN ADVECTING AMPLE MOISTURE AND TEMP INTO THE AREA AS WELL. THIS CONVECTION WILL CONTINUE INTO THIS EVENING AND TONIGHT AS RADAR LOOPS SHOW LOTS OF THUNDERSTORMS THROUGHOUT THE MID MISS VLY...SOUTH OF STL. THOUGH THE EXACT SFC FEATURES FOR TOMORROW ARE UNKNOWN...BELIEVE THUNDERSTORMS WILL AGAIN BE LIKELY TOMORROW AS ANOTHER WAVE MOVES INTO THE AREA. THOUGH THE SFCS FRONT WILL NOT MOVE INTO THE AREA UNTIL MONDAY...THE ACTIVE FRONT...WHICH WILL MOVE THROUGH THE AREA ON SUNDAY WILL PUSH THROUGH BY SUNDAY EVENING...DIMINISHING CHANCES OF PCPN FOR SUNDAY NIGHT AND MONDAY. SO WILL KEEP A 30 POP IN FORECAST FOR SUNDAY NIGHT AS THE FRONT WILL BE APPROACHING THE AREA BY THEN...THEN A SLIGHT CHANCE FOR MONDAY AND MONDAY NIGHT. BY TUE THE ACTIVE FRONT WILL BE EAST OF THE AREA AND THE ATMOSPHERE COULD BE SOMEWHAT CAPPED OVER THE AREA...SO BELIEVE A DRY FORECAST IS IN ORDER FOR TUE AND TUE NIGHT. TEMPS WILL REMAIN WARM FOR THE PERIOD AS STRONG LOW LVL WINDS WILL CONTINUE FOR THE NEXT SEVERAL DAYS. TEMPS SHOULD BE COOLER TOM WITH THE RAIN BUT WARM BACK UP DUE TO THE FRONT NOT REALLY GETTING THROUGH HERE UNTIL LATER. SO FOR MON AND TUE HAVE GONE A COUPLE OF DEGREES ABOVE GUIDANCE. LONG TERM...WEDNESDAY THROUGH SATURDAY... DRY CONDITIONS WILL PREVAIL FOR AT LEAST ONE DAY...WED...HOWEVER THE FRONT WILL BECOME ACTIVE AGAIN STARTING WED NIGHT. SO HAVE ADDED SOME ADDITIONAL CHANCES OF PCPN FOR MID WEEK AND TOWARD THE END OF THE WEEK. TEMPS WILL REMAIN ABOVE NORMAL FOR MOST OF THE WEEK SO HAVE GONE A COUPLE OF DEGS ABOVE GUIDANCE. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && AUTEN
Hazardous weather outlook, Jun 17, 11:00 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT SAT JUN 17 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-181100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1100 AM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SERIES OF WEATHER DISTURBANCES WILL MOVE THROUGH THE REGION THROUGH TONIGHT AHEAD OF A COLD FRONT APPROACHING ILLINOIS FROM THE WEST. THESE DISTURBANCES WILL COMBINE WITH A WARM AND HUMID AIR MASS TO DEVELOP SCATTERED THUNDERSTORMS...ESPECIALLY BETWEEN 3 AND 8 PM AND AGAIN AFTER MIDNIGHT. WHILE THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...VERY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL DISTURBANCES WILL KEEP A CHANCE OF THUNDERSTORMS IN THE FORECAST THROUGH MONDAY. AFTER A COUPLE DAY BREAK...THE NEXT CHANCE FOR THUNDERSTORMS WILL ARRIVE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KMH/BAK
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:40 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 40 min |
| Jun 17, 3:56 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 64 min |
| Jun 17, 4:54 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 36 min |
| Jun 17, 5:02 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.